Annals of Functional Analysis

Orthogonal complementing in Hilbert C-modules

Boris Guljaš

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We characterize orthogonally complemented submodules in Hilbert C-modules by their orthogonal closures. Applying Magajna’s characterization of Hilbert C-modules over C-algebras of compact operators by the complementing property of submodules, we give an elementary proof of Schweizer’s characterization of Hilbert C-modules over C-algebras of compact operators. Also, we prove analogous characterization theorems for C-algebras of compact operators related to topological properties of submodules of strict completions of Hilbert modules over a nonunital C-algebra.

Article information

Source
Ann. Funct. Anal., Volume 10, Number 2 (2019), 196-202.

Dates
Received: 3 October 2018
Accepted: 19 October 2018
First available in Project Euclid: 19 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.afa/1552960868

Digital Object Identifier
doi:10.1215/20088752-2018-0028

Mathematical Reviews number (MathSciNet)
MR3941381

Zentralblatt MATH identifier
07083888

Subjects
Primary: 46L05: General theory of $C^*$-algebras
Secondary: 46C50: Generalizations of inner products (semi-inner products, partial inner products, etc.)

Keywords
Hilbert $C^{*}$-modules $C^{*}$-algebra of compact operators orthogonal complements orthogonal closure strict closure

Citation

Guljaš, Boris. Orthogonal complementing in Hilbert $C^{*}$ -modules. Ann. Funct. Anal. 10 (2019), no. 2, 196--202. doi:10.1215/20088752-2018-0028. https://projecteuclid.org/euclid.afa/1552960868


Export citation

References

  • [1] D. Bakić and B. Guljaš, On a class of module maps of Hilbert $C^{*}$-modules, Math. Commun. 7 (2002), no. 2, 177–192.
  • [2] D. Bakić and B. Guljaš, Extensions of Hilbert $C^{*}$-modules II, Glas. Mat. Ser. III 38(58) (2003), no. 2, 341–357.
  • [3] D. Bakić and B. Guljaš, Extensions of Hilbert $C^{*}$-modules, Houston J. Math. 30 (2004), no. 2, 537–558.
  • [4] R. Gebhardt and K. Schmüdgen, Unbounded operators on Hilbert $C^{*}$-modules, Internat. J. Math. 26 (2015), no. 11, art. ID 1550094.
  • [5] B. Magajna, Hilbert $C^{*}$-modules in which all closed submodules are complemented, Proc. Amer. Math. Soc. 125 (1997), no. 3, 849–852.
  • [6] I. Raeburn and D. P. Williams, Morita equivalence and continuous-trace $C^{*}$-algebras, Math. Surveys Monogr. 60, Amer. Math. Soc., Providence, 1998.
  • [7] J. Schweizer, A description of Hilbert $C^{*}$-modules in which all closed submodules are orthogonally closed, Proc. Amer. Math. Soc. 127 (1999), no. 7, 2123–2125.
  • [8] N. E. Wegge-Olsen, K-theory and $C^{*}$-algebras: A Friendly Approach, Oxford Univ. Press, New York, 1993.